| Model Number |
BB811 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that prior to use of a fusion oxygenator, it was reported that the temperature monitor adapter (tma) port was visibly inspected and when the temperature probe atp210 was gently inserted the port came away from the oxygenator body with ease.The customer stated the issue was observed during set up and before priming, there was no force applied and there was no damage to any packaging.The device was replaced.There was no patient involvement, so no adverse effect occurred.There were two lots of fusion oxygenator used in the manufacture of this custom tubing pack: 225199429 and 225184613.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the tma is loose and can be easily removed.Device appears not to have been used.Reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Conclusion: the complaint was confirmed for the fusion oxygenator's loose temperature monitoring adapter (tma).The issue was verified via analysis of the returned device.Review of this unit¿s device history record found no abnormalities or non-conforming material reports (ncmrs) initiated during manufacturing that would cause or contribute to the reported event.This unit passed all required testing and inspections during manufacturing.Customer communication of this issue has been initiated via fa1302, which provides device use recommendations for affected product.Root cause investigation concluded the presence of ebs (ethylene bis-stearamide) wax on the new tma component affected the material properties that caused the torque specification to not be met.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.The following fields have been corrected, d4.2 (expiration date), h4 (device mfg date) and h9 (correction number).The manufacturing date of the custom tubing pack that the oxygenator was part of has been used as the manufacturing date in h4 as the oxygenator was packaged non-sterile bulk for integration into custom tubing packs.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.